advertisement
Question
Posted by: Viv | 2009/11/24

Where do i start

I am on lexamil 10mg and seroquel 200mg. I am gaining so much weight I want to cry. I have given birth 10 months ago and although I am contend with other parts of my body I am struggling to loose the tummy area. Is there anything I can do or shouldnt be doing???

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageDietDoc

Dear Viv
I surmise that you are suffering from depression and one of the side-effects of depression itself and antidepressants, can be weight gain depending on the individual patient's reaction. Seroquel specifically lists weight gain as a side-effect. You need to discuss this with the prescribing dr. You can try using an energy-reduced, low-fat, high-fibre diet (click on 'Diet' at the top of this page, 'Weight loss', ‘Balanced diet’ and then on 'Slimming Diet' for a copy of such a diet), and increase your energy output by doing regular exercise (running, jogging, skipping, cycling, swimming, join a gym or Walk for Life) for 30 or more min a day if you need to lose weight all round. The exercise will help to stimulate your metabolism, promote weightloss and improve your depression. If your tummy muscles have been stretched by the pregnancy, then doing targeted exercises like situps (in addition to the cardio exercises mentioned above), which will help to tighten the muscles and improve your appearance. If the tummy does not react to 6 months of targeted exercise then you may have to consult a plastic surgeon for liposuction or a tummy tuck.
Best regards
DietDoc

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

1
Our users say:
Posted by: DietDoc | 2009/11/25

Dear Viv
I surmise that you are suffering from depression and one of the side-effects of depression itself and antidepressants, can be weight gain depending on the individual patient's reaction. Seroquel specifically lists weight gain as a side-effect. You need to discuss this with the prescribing dr. You can try using an energy-reduced, low-fat, high-fibre diet (click on 'Diet' at the top of this page, 'Weight loss', ‘Balanced diet’ and then on 'Slimming Diet' for a copy of such a diet), and increase your energy output by doing regular exercise (running, jogging, skipping, cycling, swimming, join a gym or Walk for Life) for 30 or more min a day if you need to lose weight all round. The exercise will help to stimulate your metabolism, promote weightloss and improve your depression. If your tummy muscles have been stretched by the pregnancy, then doing targeted exercises like situps (in addition to the cardio exercises mentioned above), which will help to tighten the muscles and improve your appearance. If the tummy does not react to 6 months of targeted exercise then you may have to consult a plastic surgeon for liposuction or a tummy tuck.
Best regards
DietDoc

Reply to DietDoc

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement